ADVERTISEMENT

Q. I have added Tablet Olanzapine to my medication intake. Is it fine?

Answered by
Dr. Ramchandra Lamba
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Feb 25, 2022

Hi doctor,

I have a history of antidepressant-induced psychosis once, and LSD-induced psychosis. And depression on and off for a long time. I have been on Effexor XR 225 mg for 6 to 8 weeks, slowly increasing over six weeks. Lithium 250 mg, I have added Olanzapine 2.5 mg now 5 mg at night and just started having nightmares, night terrors, waking in the middle of the night, and sweating since increasing Olanzapine. What is happening? Please help.

Thank you.

ADVERTISEMENT
#

Hi,

Welcome to icliniq.com.

Sometimes, an increased dose of Tablet Olanzapine (an antipsychotic medication) can cause you these side effects. You need to reduce the medicine dose back to 2.5 mg. Also, keep a watch on your weight and blood sugar, as this can also be increased. I would suggest you to exercise regularly and maintain good diet. I hope this helps.

Thank you.


Thank you doctor,

Do I still need to take a Lithium tablet, and what do I do if symptoms persist or my mood is not better? Please advise.

#

Hi,

Welcome back to icliniq.com.

I suggest Lithium tablet. Because stopping the Lithium pill can cause a relapse of symptoms. However, if you want to stop Lithium, then taper it slowly over a few months and do not stop it abruptly. I hope this helps.

Thank you.


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
I have lost all the zeal, nothing makes me happy. Please help.

.. point towards depression. So, get an appointment with a psychiatrist and get yourself evaluated for the same. Get thyroid function test, routine blood investigation, and blood sugar done. Also, do maintain sleep hygiene. Thanks and regards. For...   Read full

How to overcome my depression symptoms?

How to overcome the ongoing depression symptoms ... You are on 20 mg Nexito (Escitaprolam), Modafinil 25 mg, and 25 mg Quetiapine, even with these medicines, your symptoms are persistent ......   Read full

Can depression be a cause for weight loss?

.. gone through your query. There are many causes for weight loss. Weight loss can be due to depression. Even any chronic infection in body can cause weight loss. If you are not taking proper diet due to gastric problem, then this might also the r...   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Monkeypox Virus - Symptoms, Diagnosis, Treatment, Complications, and Prevention
Monkeypox is a zoonotic viral disease. This virus got its name as it was first noticed in laboratory monkeys in the late...  Read more»
Tomato Fever - Causes, Symptoms, Diagnosis, Treatment, and Prevention
Tomato fever is an unidentified and fast-spreading type of viral infection seen in young children. Scroll down to know m...  Read more»
Histrionic Personality Disorder - Causes, Signs, Symptoms, Diagnosis and Treatment
Histrionic personality disorder causes variations in the thinking ability of a person. Read this article to know more.  Read more»

Ask your health query to a doctor online?

Ask a Psychiatrist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.